Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Charleston, WV

January 30, 2013Pocahontas County, Randolph County, Webster County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jan 30, 2013, 11:03 AM EST for Pocahontas County, Randolph County, Webster County, West Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 11:03 AM EST (16:03 UTC)
Expired
Jan 30, 2013, 11:45 AM EST
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 163 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 11:35 AM ESTTSTM WND DMGHuttonsville, WVPART OF METAL ROOF BLOWN OFF HOME ALONG BELL CROUCH RD.
Jan 30, 11:36 AM ESTTSTM WND DMGMingo, WVTREES DOWN IN MINGO... WV ON HOLLY BUSH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 8:31 AM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS51 KRLX 301603
SVRRLX
WVC075-083-101-301645-
/O.NEW.KRLX.SV.W.0003.130130T1603Z-130130T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1103 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
  SOUTHERN RANDOLPH COUNTY IN WEST VIRGINIA...
  NORTHEASTERN WEBSTER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WEBSTER SPRINGS...

* UNTIL 1145 AM EST

* AT 1057 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE SHOWER CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEBSTER SPRINGS...MOVING
  EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
  CREEK AND HOLLY RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3866 7959 3866 7962 3861 7962 3856 7966
      3852 7965 3847 7969 3842 8049 3868 8048
      3870 8033 3869 8030 3871 8027 3872 8020
      3882 7952 3880 7950
TIME...MOT...LOC 1601Z 266DEG 39KT 3855 8033

$$

25
2 follow-up statements
726 
WWUS51 KRLX 301633
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1133 AM EST WED JAN 30 2013

WVC101-301641-
/O.CAN.KRLX.SV.W.0003.000000T0000Z-130130T1645Z/
WEBSTER WV-
1133 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF WEBSTER 
COUNTY. 

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3866 7959 3866 7962 3861 7962 3856 7966
      3852 7965 3847 7969 3844 8020 3876 7990
      3882 7952 3880 7950
TIME...MOT...LOC 1631Z 266DEG 39KT 3857 7991

$$

WVC075-083-301645-
/O.CON.KRLX.SV.W.0003.000000T0000Z-130130T1645Z/
POCAHONTAS WV-RANDOLPH WV-
1133 AM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EST
FOR SOUTHEASTERN RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...

AT 1130 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHEAT BRIDGE...OR 8
MILES NORTH OF CASS SCENIC RAILROAD...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DURBIN...BOYER AND BARTOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3866 7959 3866 7962 3861 7962 3856 7966
      3852 7965 3847 7969 3844 8020 3876 7990
      3882 7952 3880 7950
TIME...MOT...LOC 1631Z 266DEG 39KT 3857 7991

$$

25
211 
WWUS51 KRLX 301645
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1145 AM EST WED JAN 30 2013

WVC075-083-301655-
/O.EXP.KRLX.SV.W.0003.000000T0000Z-130130T1645Z/
POCAHONTAS WV-RANDOLPH WV-
1145 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH AND
NORTHEASTERN POCAHONTAS COUNTIES HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED SLIGHTLY BELOW 
SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE. HOWEVER WIND GUSTS OF 40 TO 50 MPH STILL REMAIN 
POSSIBLE. 

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3866 7959 3866 7962 3861 7962 3856 7966
      3852 7965 3847 7969 3844 8020 3876 7990
      3882 7952 3880 7950
TIME...MOT...LOC 1645Z 266DEG 39KT 3858 7972

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 5:55 AM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Jan 30, 5:55 AM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
555 AM EST WED JAN 30 2013

.SYNOPSIS...
STRONG COLD FRONT TODAY WITH STRONG TO POSSIBLY SEVERE SHOWERS AND
STORMS. MUCH COLDER AIR BEHIND THE FRONT BRINGS SNOW THURSDAY AND
FRIDAY...ALONG WITH WINDY CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL
WV...NORTHEAST KY...AND SOUTHEAST OH UNTIL 18Z.

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY. MODELS SHOW
STRONG DYNAMICS AND PRECIPITATELY WATER OF 1.45 INCHES. WITH SOILS
ACROSS THE REGION NEARLY SATURATED...AND ADDITIONAL RAINFALL FROM
1 TO 2 INCHES...AS SUGGESTED BY HPC GUIDANCE COULD PRODUCE HIGH
RISES ON SMALL STREAM...CREEKS AND SOME OF THE MAIN RIVERS THROUGH
THURSDAY. THE MAXIMUM QPF BULLS EYE FOCUSES OVER THE NORTHEAST
MOUNTAINS WHERE WE ARE HOSTING A FLASH FLOOD WATCH.

SOME RIVERS AND STREAMS ARE ALREADY RUNNING HIGH DUE TO MELTING
SNOW AND PREVIOUS RAINFALL. SOME OF THE MAIN RIVERS MOST
VULNERABLE TO REACH FLOOD STAGE ARE THE WEST FORK AT WESTON...THE
GREENBRIER RIVER AT BUCKEYE AND ALDERSON.

THE NAM IS IN AGREEMENT WITH ALL THE HIGH RESOLUTION MODELS ON THE
TIMING OF A SQUALL LINE REACHING SOUTHEAST OH AROUND 15Z THIS
MORNING. MODELS SHOW H850 FLOW INCREASING JUST AHEAD OF THE SQUALL
LINE TO 50 TO 70 KNOTS IN THE WARM SECTOR...SUGGESTING UPGLIDE
LIKELY TO MIX DOWN TO THE SFC BY THE CONVECTIVE LINE. OUTFLOWS
FROM INDIVIDUAL STORMS COULD PRODUCE STRONG GUSTY WINDS AHEAD OF
THE LINE AS WELL. DECIDED TO ISSUE A WIND ADVISORY FOR THE HIGHER
ELEVATIONS THROUGH 1 AM TONIGHT.

A SLIGHT RISK FOR SEVERE WEATHER COVERS THE ENTIRE AREA TODAY. THE
MAIN THREAT WILL BE DAMAGING WINDS. WITH FREEZING LEVELS ALONG THE
QLCS WILL BE AROUND 10KFT. THEREFORE...HAIL CAN NOT BE RULED OUT
WITH THE STRONGER STORMS.

THE CONVECTIVE LINE COULD PRODUCE PERIODS OF HEAVY RAIN...WITH
SATURATED TERRAIN...AND STRONG GUSTY WINDS...TREES COULD BE
UPROOTED TO CAUSE POWER FLUCTUATIONS OR INTERRUPTIONS.

270K THRU 280K ISENTROPIC SFC SHOW WIND GUST COULD REACH 40 KNOTS
ALONG HIGHER ELEVATIONS THIS MORNING THROUGH TONIGHT. THEREFORE...A
WIND ADVISORY WAS ISSUED FOR PO CA...RANDOLPH AND WEBSTER THROUGH
1 AM TONIGHT. THIS ADVISORY HAS BEEN ALREADY UPGRADED TO A HIGH
WIND WARNING FROM 1 AM TO 10 AM THURSDAY...AS 280K ISENTROPIC SFC
SHOW 50 KNOTS DOWNGLIDING TO THE GROUND SPREADING FROM SOUTHEAST
OH BY 06Z TO THE EASTERN MOUNTAINS BY 09Z THURSDAY. AT THE SAME
TIME...A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE REST OF THE
AREA FROM 1 AM THROUGH 10 AM THURSDAY.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
APPROACHING ACTIVE WEATHER FROM THE WEST WITH MULTIPLE HEADLINES
WILL PRECLUDE A LONG DISCUSSION THIS MORNING. INHERITED MAX TEMPS
FROM PREV FCST WITH HIGHS ON THURSDAY GENERALLY LOW/MID 30S LOWLANDS
STILL LOOK REASONABLE PER EXPECTED 850MB AND 925MB TEMPS. ANY
REMAINING LIGHT SNOW ACROSS THE AREA AT 12Z THU WILL BE QUICKLY
WINDING DOWN ACROSS LOWLAND LOCATIONS AS STRONG LARGE SCALE FORCING
FOR SUBSIDENCE OVERSPREADS THE AREA. LIGHT UPSLOPE SNOW SHOWERS WILL
CONTINUE WITH TRAPPED LLVL MOISTURE IN THE LEE OF THE NORTHERN
MOUNTAINS BUT AMOUNTS SHOULD REMAIN ON THE LIGHT SIDE WITH 850MB
WINDS OUT OF THE WEST AND THUS NOT OFF THE GREAT LAKES. WIND SPEEDS
WILL STAY UP FOR MUCH OF DAY DESPITE THE STRONG SFC LOW RAPIDLY
PULLING AWAY FROM THE AREA...WILL MAINTAIN A RELATIVELY GOOD
PRESSURE GRADIENT WITH AND 925MB WINDS ON THE ORDER OF AROUND
25-30KTS...CAN EXPECT A GENERAL 15G25KT WIND FOR MOST LOCATIONS.
STRONGER WINDS OF COURSE CAN BE EXPECTED FOR THE HIGHER TERRAIN
WHERE WILL KEEP THE NEAR-TERM HIGH WIND WARNING GOING THROUGH 15Z
THU.

THE NEXT DISTURBANCE STILL ON TRACK FOR THURSDAY NIGHT AS AN UPPER
LEVEL SHORTWAVE TROUGH PUSHES THROUGH. EXPECT A QUICK DUSTING TO
ABOUT A HALF-INCH OR SO ACROSS THE LOWLANDS...ESPECIALLY FROM
ROUGHLY THE INTERSTATE 64 AND POINTS SOUTH...WITH ABOUT 2-3 INCHES
POSSIBLE FOR THE EASTERN MOUNTAINS BY FRIDAY MORNING. THE SYSTEM
QUICKLY MOVES THROUGH BY EARLY FRIDAY WITH COLDER TEMPERATURES STILL
IN ITS WAKE. NUDGED MAX TEMPS FRIDAY DOWN A COUPLE OF DEGREES MOST
LOCATIONS PER PROGGED 925MB TEMPS. STILL EXPECT SOME LATE DAY SUN
MAINLY ACROSS WEST AND SOUTHWEST ZONES. YET ANOTHER CLIPPER-TYPE
SYSTEM WILL APPROACH THE AREA OVERNIGHT FRIDAY NIGHT WITH THE NEXT
CHANCE OF LIGHT SNOW AGAIN.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
PATTERN TO STAY COLD OVERALL WITH THE HUDSON BAY VORTEX FIRMLY IN
CONTROL. RECOVERY FROM THE AIRMASS FOLLOWING THE COLD FRONT TOMORROW
WILL BE SLOW...BUT SHOULD SEE NEAR NORMAL TEMPERATURES RETURN INTO
THE MONDAY TIME FRAME. SNOW SHOWERS WILL BE POSSIBLE SATURDAY AND
SATURDAY NIGHT WITH AN ALBERTA CLIPPER TYPE SYSTEM TRAVERSING THE
GREAT LAKES. AFTER A DRY SUNDAY...PRECIPITATION RETURNS EARLY NEXT
WEEK WITH ANOTHER STRONGER LOW PRESSURE SYSTEM THAT WILL ALSO
CONTAIN CLIPPER TYPE CHARACTERISTICS. IN THE END...THE COLD
AIR MASSES WILL CONTINUOUSLY BE REINFORCED DESPITE THE
AFOREMENTIONED BRIEF MODIFICATION PRIOR TO THE SECOND COLD FRONT.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
A STRONG COLD FRONT WILL CROSS SOUTHEAST OH THIS
MORNING...SPREADING PERIODS OF HEAVY RAIN AND STRONG DAMAGING
WINDS ALONG A SQUALL LINE. EXPECT MVFR/LIFR CONDITIONS ALONG ITS
PATH. CEILINGS WILL DETERIORATE BEHIND THE FRONT...AS WELL AS WIND
GUSTS EXPECTED TO INCREASE FROM 40 TO 50 KNOTS LATER TONIGHT FROM
06Z...SPREADING EAST THROUGH 12Z.

VERY COLD AIR ADVECTION BEHIND A SECOND COLD FRONT WILL TRANSITION
PCPN FROM LIQUID TO SNOW LATER TONIGHT. THEREFORE...EXPECT PERIODS
OF IFR UNDER SNOW.

THE SQUALL LINE WILL REACH THE HTS AROUND 15Z...CRW NEAR 16-18Z
     CKB...EKN AND BKW 21-00Z.

THERE IS POTENTIAL FOR THE STRONGEST WIND GUSTS TO PRODUCE
DAMAGE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF SHOWERS COULD VARY AND WIND GUSTS
COULD BE STRONGER THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EST 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    L    L
HTS CONSISTENCY  H    H    M    M    M    M    M    M    L    L    L    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
PKB CONSISTENCY  H    H    H    H    M    M    M    M    M    L    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    L

AFTER 12Z THURSDAY...
IFR CONDITIONS POSSIBLE WEDNESDAY NIGHT AND THURSDAY IN THE
MOUNTAINS DUE TO SNOW SHOWERS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM 1 AM TO 10 AM EST THURSDAY FOR WVZ005>011-
     013>020-024>037-039-040.
     FLASH FLOOD WATCH FROM 11 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR WVZ028-030>032-035>040-046-047.
     HIGH WIND WARNING FROM 1 AM TO 10 AM EST THURSDAY FOR WVZ038-
     046-047.
     WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR WVZ038-046-047.
OH...WIND ADVISORY FROM 1 AM TO 10 AM EST THURSDAY FOR OHZ066-067-
     075-076-083>087.
KY...WIND ADVISORY FROM 1 AM TO 10 AM EST THURSDAY FOR KYZ101>103-
     105.
VA...WIND ADVISORY FROM 1 AM TO 10 AM EST THURSDAY FOR VAZ003-004.

&&

SYNOPSIS...ARJ/50
NEAR TERM...ARJ
SHORT TERM...50
LONG TERM...26
AVIATION...ARJ
Hazardous weather outlook, Jan 30, 10:14 AM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1014 AM EST WED JAN 30 2013

WVZ028-030>032-035>037-039-040-311515-
BRAXTON-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
1014 AM EST WED JAN 30 2013

...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-WVZ009>011-016>019-311515-
PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-
CALHOUN-RITCHIE-
1014 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ020-027-029-033-034-311515-
DODDRIDGE-CLAY-GILMER-MCDOWELL-WYOMING-
1014 AM EST WED JAN 30 2013

...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083>087-WVZ005>008-013>015-024>026-311515-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
MINGO-LOGAN-BOONE-
1014 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-311515-
DICKENSON-BUCHANAN-
1014 AM EST WED JAN 30 2013

...TORNADO WATCH 17 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-046-047-311515-
WEBSTER-POCAHONTAS-RANDOLPH-
1014 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 20 IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 30, 10:18 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1018 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     TSTM WND DMG     MILTON                  38.43N  82.14W
01/30/2013                   CABELL             WV   DEPT OF HIGHWAYS

            TREE DOWN REPORTED BY DEPT OF HIGHWAYS

&&

EVENT NUMBER RLX1300127

LZ
Local storm report, Jan 30, 10:41 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1041 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     TSTM WND GST     BRIDGEPORT              39.29N  80.26W
01/30/2013  E50 MPH          HARRISON           WV   BROADCAST MEDIA

&&

EVENT NUMBER RLX1300128

NW
Local storm report, Jan 30, 10:46 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND GST     5 WSW BELLE             38.20N  81.63W
01/30/2013  M52 MPH          KANAWHA            WV   MESONET

            BEE MOUNTAIN RAWS SITE

&&

EVENT NUMBER RLX1300129

NW
Local storm report, Jan 30, 10:47 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1047 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     TSTM WND GST     WESTON                  39.04N  80.47W
01/30/2013  M46 MPH          LEWIS              WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1300130

NW
Local storm report, Jan 30, 10:49 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1049 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     TSTM WND GST     1 E BRIDGEPORT          39.29N  80.23W
01/30/2013  M50 MPH          HARRISON           WV   ASOS

            NORTH CENTRAL WEST VIRGINIA AIRPORT

&&

EVENT NUMBER RLX1300131

NW
Special weather statement, Jan 30, 10:50 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1050 AM EST WED JAN 30 2013

WVZ028-030-032-034>040-046-047-301630-
BARBOUR WV-BRAXTON WV-FAYETTE WV-LEWIS WV-NICHOLAS WV-POCAHONTAS WV-
RALEIGH WV-RANDOLPH WV-TAYLOR WV-UPSHUR WV-WEBSTER WV-WYOMING WV-
1050 AM EST WED JAN 30 2013

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BARBOUR...EAST CENTRAL
WYOMING...EASTERN FAYETTE...EASTERN NICHOLAS...POCAHONTAS...
RALEIGH...RANDOLPH...SOUTHEASTERN BRAXTON...SOUTHEASTERN LEWIS...
TAYLOR...UPSHUR AND WEBSTER COUNTIES...

AT 1048 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED ALONG A
LINE FROM 4 MILES NORTH OF GRAFTON TO 12 MILES WEST OF WEBSTER
SPRINGS TO 9 MILES EAST OF PINEVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 TO TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR JOSEPHINE...NETTIE...UPPER GLADE...AND
TALLMANSVILLE AROUND 1100 AM...GHENT...ELLAMORE...PICKENS...AND
HELVETIA AROUND 1105 AM...WANETA AND BERGOO AROUND 1110 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 50.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3839 7983 3803 8017 3812 8037 3822 8037
      3826 8043 3808 8070 3810 8087 3809 8088
      3806 8080 3786 8075 3783 8091 3769 8087
      3771 8097 3752 8121 3762 8147 3844 8071
      3939 8009 3944 7990 3904 7977 3898 7944

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:18 AM ESTHigh Wind WarningRLX29 hr
Jan 30, 4:18 AM ESTWind AdvisoryRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more29 hr
Jan 30, 8:00 AM ESTSpecial Weather StatementRLXMason60 min
Jan 30, 8:10 AM ESTSevere Thunderstorm WarningRLXCabell, Lincoln, Mingo, Wayne65 min
Jan 30, 8:44 AM ESTSpecial Weather StatementRLXJackson, Pleasants, Putnam, Roane, Wirt, Wood46 min
Jan 30, 8:55 AM ESTSpecial Weather StatementRLXBoone, Kanawha, Lincoln, Logan, Mingo50 min
Jan 30, 9:32 AM ESTSpecial Weather StatementRLXBoone, Calhoun, Clay, Doddridge, Gilmer, Kanawha and 7 more43 min
Jan 30, 10:07 AM ESTSpecial Weather StatementRLXBarbour, Braxton, Clay, Fayette, Gilmer, Harrison and 6 more38 min
Jan 30, 10:12 AM ESTSpecial Weather StatementRLXMcDowell, Wyoming48 min
Jan 30, 10:50 AM ESTSpecial Weather StatementRLXBarbour, Fayette, Nicholas, Pocahontas, Raleigh, Randolph and 3 more40 min
Jan 30, 11:36 AM ESTSpecial Weather StatementRLXPocahontas39 min
Jan 30, 11:37 AM ESTSpecial Weather StatementRLXTucker38 min
Jan 30, 12:01 PM ESTSpecial Weather StatementRLXPocahontas44 min
Jan 30, 4:09 PM ESTAreal Flood WarningRLXFayette, McDowell, Nicholas, Raleigh, Wyoming6 hr
Jan 30, 4:14 PM ESTSpecial Weather StatementRLXBarbour, Pocahontas, Randolph, Upshur, Webster3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.